Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The local rings of global dimension two


Author: Wolmer V. Vasconcelos
Journal: Proc. Amer. Math. Soc. 35 (1972), 381-386
MSC: Primary 13H99
DOI: https://doi.org/10.1090/S0002-9939-1972-0308115-6
MathSciNet review: 0308115
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A commutative local ring A of global dimension two conforms to the following description: (a) If the maximal ideal M is either principal or not finitely generated then A is a valuation domain. (b) Otherwise M is generated by a regular sequence of two elements but the ring is not necessarily noetherian. It will be noetherian if and only if it is completely integrally closed.


References [Enhancements On Off] (What's this?)

  • [1] M. Auslander, On the dimension of modules and algebras. III. Global dimension, Nagoya Math. J. 9 (1955), 67-77. MR 17, 579. MR 0074406 (17:579a)
  • [2] H. Bass, Finitistic dimension and a homological generalization of semi-primary rings, Trans. Amer. Math. Soc. 95 (1960), 466-488. MR 28 #1212. MR 0157984 (28:1212)
  • [3] L. Burch, On ideals of finite homological dimension in local rings, Proc. Cambridge Philos. Soc. 64 (1968), 941-948. MR 37 #5208. MR 0229634 (37:5208)
  • [4] S. U. Chase, Direct product of modules, Trans. Amer. Math. Soc. 97 (1960), 457-473. MR 22 #11017. MR 0120260 (22:11017)
  • [5] I. Kaplansky, Commutative rings, Allyn and Bacon, Boston, Mass., 1970. MR 40 #7234. MR 0254021 (40:7234)
  • [6] -, Projective modules, Ann. of Math (2), 68 (1958), 372-377. MR 20 #6453. MR 0100017 (20:6453)
  • [7] -, The homological dimension of a quotient field, Nagoya Math. J. 27 (1966), 139-142. MR 33 #2664. MR 0194454 (33:2664)
  • [8] -, Fields and rings, Univ. of Chicago Press, Chicago, Ill., 1969. MR 42 #4345. MR 0269449 (42:4345)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13H99

Retrieve articles in all journals with MSC: 13H99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0308115-6
Keywords: Projective dimension, global dimension, coherent ring, prime ideal, flat module, finitistic dimension
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society